Alert archive / Kansas / Special Weather Statements in 2009
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jun 12, 2009, 8:21 PM CDT for Doniphan County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2009, 8:21 PM CDT (01:21 UTC)
- Expired
- Jun 12, 2009, 9:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
County Doniphan County, KS
The radar
The Topeka radar (KTWX), 132 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 528 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS83 KEAX 130121
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
821 PM CDT FRI JUN 12 2009
KSZ102-130200-
DONIPHAN-
821 PM CDT FRI JUN 12 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHERN DONIPHAN COUNTY UNTIL 900
PM CDT...
AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLAND...MOVING EAST AT 20 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
HIGHLAND AROUND 830 PM CDT.
DENTON AROUND 835 PM CDT.
THE TOWNS OF IOWA POINT AND FANNING ARE ALSO IN THE PATH OF THIS
STORM.
LAT...LON 3985 9533 3994 9524 3992 9520 3991 9520
3991 9515 3987 9510 3986 9506 3987 9504
3985 9497 3968 9533
$$
DBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 12, 6:21 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 12, 6:21 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 621 PM CDT FRI JUN 12 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /353 PM CDT FRI JUN 12 2009/ AIRMASS IS UNCAPPED OR ONLY WEAKLY CAPPED ACROSS THE REGION. DEWPOINTS ARE A FEW DEGREES COOLER THAN YESTERDAY...SO CU FIELD IS NOT AS EXTENSIVE AS YESTERDAY. HOWEVER WEAK CONVERGENCE ALONG TROUGH/SURFACE BOUNDARY TRAILING INTO NORTHERN AND NORTHEAST KANSAS HAS PROVIDED ENOUGH FORCING TO GET SCATTERED SHOWERS TO DEVELOP IN THAT AREA. THIS TROUGH WILL BE MOVING ACROSS THE FORECAST AREA THIS EVENING AND OVERNIGHT. HOWEVER LOSS OF DAYTIME HEATING WILL MAKE IT HARDER TO FORCE CONVECTION. WILL THEREFORE CARRY LOW CHANCE POPS ACROSS NORTHERN TIER OR TWO OF COUNTIES ONLY...WITH SLIGHTS ELSEWHERE. ANY PRECIP WILL END FROM WEST TO EAST OVERNIGHT. HAVE ALSO REMOVED POPS FROM FCST AREA SATURDAY AND SATURDAY EVENING AS SFC HIGH PRESSURE MOVES IN WITH CAP ALSO BUILDING IN ACROSS THE REGION. THUNDERSTORM CHANCES INCREASE LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. WHILE MODELS RELIABILITY HAS BEEN POUR LATELY...THEIR CONSISTENCY WITH THE EVOLUTION OF THE WEEKEND WEATHER HAS LEAD ME TO LEAN ON THEM A LITTLE MORE. MODELS HAVE BEEN FAIRLY CONSISTENT SHOWING SHORTWAVE ENERGY EJECTING OUT ACROSS THE CENTRAL PLAINS FROM THE MEAN TROUGH IN THE WEST. OF COURSE THE QUESTION REMAINS AS TO JUST WHERE WILL THE SYSTEM(S) DEVELOP...AND HOW FAR EAST WILL THEY MAKE IT. NAM/GFS/EC SHOW TWO POSSIBLE SYSTEMS DEVELOPING AND MOVING ACROSS THE PLAINS...ONE ACROSS NEBRASKA...THE OTHER ACROSS OKLAHOMA. THICKNESS FIELD AND CORFIDI VECTORS SUGGEST BOTH OF THESE SYSTEM MAY STRUGGLE TO GET INTO THE FORECAST AREA. HOWEVER MODELS ALSO PROG SIGNIFICANT WARM AIR ADVECTION/ISENTROPIC LIFT DEVELOPING AHEAD OF THE SHORTWAVE...AND IN ADVANCE OF A SURFACE-850MB WARM FRONT DEVELOPING AND MOVING NORTH INTO THE KANSAS/MISSOURI REGION. HAVE THEREFORE HELD ON TO HIGH CHANCE POPS ACROSS EXTREME WESTERN SECTIONS OF THE FORECAST AREA LATE SATURDAY NIGHT...SPREADING ACROSS THE REMAINDER OF THE FA DURING THE DAY SUNDAY. SURFACE-850MB BOUNDARIES ARE PROGGED TO CONTINUE THEIR NORTHWARD TREK ACROSS THE REGION SUNDAY NIGHT...ONCE AGAIN PROVIDING THE FOCUS FOR THUNDERSTORM ACTIVITY. SUMMER TIME AIRMASS WITH EXPECTED PWATS HIGHER THAN 1.5 INCHES...AND EXPECTED SLOW NORTHWARD PROGRESS OF THE BAROCLINIC ZONE MEAN HEAVY RAIN WILL BE A POSSIBILITY. AND DEPENDING ON THE STRENGTH OF THE LOW LEVEL JET...STRONG ELEVATED STORMS MAY ALSO BE A POSSIBILITY ACROSS THE AREA SUNDAY NIGHT. ALTHOUGH IT IS TOO EARLY TO DETERMINE JUST WHERE THE BEST THREAT WILL EXIST. 33 MEDIUM RANGE (MON-FRI)... ONLY MINOR CHANGES MADE TO THE MEDIUM RANGE PORTIONS OF THE FCST. MAIN CONCERNS REMAIN FOCUSED ON HEAVY RAIN POTENTIAL AS WELL AS TEMPS BY THE END OF THE WEEK. BY MON MORNING...FEEL MCS ACTIVITY LIKELY ONGOING ACROSS MUCH OF EAST CENTRAL AND NORTH CENTRAL MISSOURI...AS STRONG SIGNALS OF OVERRUNNING HEAVY PRECIP CONTINUE TO APPEAR BY SUN NIGHT. THIS ACTIVITY COULD WANE THROUGH THE MORNING AS LOW-LVL FORCING DIMINISHES. LATEST 12Z NAM/ECWMF SUGGESTS THAT THIS EARLY MORNING ACTIVITY COULD REINFORCE THE LOW-LVL BAROCLINIC ZONE MON AFTN...PREVENTING THE FRONT FROM JUMPING NORTHWARD INTO IOWA. IN ADDITION...FEEL STRENGTH OF NORTHERN STREAM ENERGY HAS BEEN UNDERESTIMATED BY MODELS IN THE PAST COUPLE DAYS...WHICH MAY BE ENOUGH TO SUPPRESS THE RAPID 500 MB HEIGHT CLIMBS EARLIER EXPECTED TO SHOVE THE FRONT NORTH. THINKING ADDITIONAL TSRA ACTIVITY MAY DEVELOP MON AFTN AND NIGHT AS UPR DISTURBANCE LIFTS NE THOUGH THE FLOW. THIS ACTIVITY WOULD LIKELY REMAIN ROOTED CLOSER TO THE SFC BOUNDARY IN CENTRAL MISSOURI WITH MCS DEVELOPMENT POSSIBLE. INCLUDING THE IMPACTS OF UPR LVL DIVERGENCE FROM RETREATING NORTHERN STREAM JET MAX...ALONG WITH THE INTRUSION OF A DEEP WARM GULF AIR MASS...HEAVIEST RAINFALL MAY FOCUS INTO MON NIGHT AND TUE MORNING BEFORE RESPONSIBLE WAVE SHIFTS INTO THE GREAT LAKES AND AFOREMENTIONED MID-LVL HEIGHTS RISE. HAVE TRIED TO INCREASE POPS FURTHER. LATER SHIFTS MAY NEED TO CONSIDER BUMPING TO LIKELY POPS ESPECIALLY IN NORTHERN MISSOURI. WILL LINGER CHC POPS INTO TUE GIVEN THE UNCERTAINTY IN JUST HOW FAST MCS ACTIVITY WILL DEPART TO THE NE...WITH MID-LVL RIDGING DRYING THINGS OUT FOR THE WED-THU TIME FRAME. QUESTIONS CONTINUE INTO FRI AS TO THE EXTENT OF THE DEVELOPMENT OF THE MID-LVL RIDGE AS INDICATIONS POINT TO A STRONGER NORTHERN STREAM TROUGH CROSSING THE NORTHERN PLAINS BY THE END OF THE WEEK. TEMPS CAN BE EXPECTED TO CLIMB THROUGH FRI AS HEIGHTS RISE AND A FRONT APPROACHES FROM THE NW...HOWEVER THIS RISE MAY BE SUBSTANTIALLY TEMPERED SHOULD THE CWA RECEIVE 2-3 INCHES OF RAIN AND SOILS REMAIN SATURATED. WILL CAUTIOUSLY BUMP READINGS ABOVE NORMAL INTO THE LOW 90S BY FRIDAY...WITH RATHER MUGGY CONDITIONS STILL LIKELY. DUX && .AVIATION DISCUSSION... SHORT WAVE MOVING THROUGH EASTERN NEBRASKA WITH A SURFACE BOUNDARY IN NORTHEAST KANSAS AND NORTHWEST CORNER OF MISSOURI AT THIS TIME IS SUPPORTING VERY ISOLATED STORMS ALONG THE SURFACE BOUNDARY. THIS WILL SWING TO THE EAST THIS EVENING...BUT SHOULD STRUGGLE AS MID LEVEL LAPSE RATES ARE POOR. THUNDERSTORM CELL IN BROWN COUNTY OF KANSAS MAY TRACK CLOSE ENOUGH TO THE KSTJ SITE TO WARRANT THE USE OF VCTS...BUT RIGHT NOW NOT SEEING ANY CELLS MOVING TOWARD THE KANSAS CITY SITES THAT WOULD WARRANT THE USE OF VC. FOR NOW WILL USE A CB GROUP TO INDICATE THE CONVECTIVE NATURE OF THE ATMOSPHERE IN THE REGION...AND UPDATE IF SOMETHING APPEARS TO BE MORE ON TRACK TO THE AIRPORTS. AFTER THE NEBRASKA WAVE MOVES PAST...EXPECT TO SEE THE STRATUS BEHIND IT IN NEBRASKA TO DIVE SOUTH. THIS BEING JUNE AND NOT EARLIER IN THE SPRING...HARD TO BELIEVE THIS WILL PERSIST LONG IN THE MORNING...BUT WILL GO WITH MODEL TRENDS AND LIFT THE DECK SOME BY 15Z AND TAKE IT ABOVE MVFR BY 17Z. OTHERWISE...EXPECT A WIND SHIFT TONIGHT WITH SURFACE FRONT MOVING THROUGH...AND WINDS MAY PICK UP JUST A BIT BEHIND THE FRONT FOR AN HOUR OR TWO...BUT WILL WAIT UNTIL LATER TO FINE TUNE ANY GUSTS THAT NEED TO BE ADDED...IF AT ALL. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 12, 12:56 PM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1256 PM CDT FRI JUN 12 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1256 PM CDT FRI JUN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND MAYBE A RUMBLE OR TWO OF THUNDER WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED FROM ANY STORM WHICH DEVELOPS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BETTER THUNDERSTORM CHANCES WILL ARRIVE TO THE AREA BEGINNING EARLY SUNDAY MORNING...AND CONTINUING THROUGH TUESDAY. THE THREAT FOR ORGANIZED SEVERE WEATHER IS RATHER LOW WITH ANY OF THESE THUNDERSTORMS...THOUGH AN ISOLATED SEVERE HAIL EVENT IS POSSIBLE. HOWEVER AS SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY...HEAVY RAINFALL WILL BE POSSIBLE. WITH RECENT HEAVY RAINFALL SOAKING MUCH OF THE REGION OVER THE PAST SEVERAL DAYS...ANY ADDITIONAL HEAVY RAIN WILL LIKELY LEAD TO ADDITIONAL FLOODING. RENEWED OR WORSENING RIVER FLOODING...AS WELL AS FLASH FLOODING WILL BE POSSIBLE ACROSS MUCH OF THE AREA AS EARLY AS SUNDAY MORNING...AND ESPECIALLY HEADING INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SATURDAY NIGHT. 33
In the hours before
Special weather statement, Jun 12, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
821 PM CDT FRI JUN 12 2009
KSZ102-130200-
DONIPHAN-
821 PM CDT FRI JUN 12 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHERN DONIPHAN COUNTY UNTIL 900
PM CDT...
AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLAND...MOVING EAST AT 20 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
HIGHLAND AROUND 830 PM CDT.
DENTON AROUND 835 PM CDT.
THE TOWNS OF IOWA POINT AND FANNING ARE ALSO IN THE PATH OF THIS
STORM.
LAT...LON 3985 9533 3994 9524 3992 9520 3991 9520
3991 9515 3987 9510 3986 9506 3987 9504
3985 9497 3968 9533
DBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:00 AM CDT | Special Weather Statement | EAX | Jackson | 30 min |
| Jun 12, 8:37 PM CDT | Special Weather Statement | EAX | Doniphan | 23 min |
Nearby
Special Weather Statements in Kansas, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.